My doctor has me on 600mg of Neurontin 3x a day AND 100mg of Lyrica 3x a day for fibromyalgia. I'm curious about the side effects. I have serious dizzy spells, blurred(double) vision, trouble with balance, major memory loss issues and I feel exhausted all day. Plus, I don't really have any relief from the pain. I know I should talk to my doctor, and I will. Just curious if anyone else has experiencd this or if it could possibly be a reaction from other medications I'm also on. No narcotics, btw. Thank you.
23 Jan 2013
I have taken both but not together and can tell you the side effects are all common with either drug. Lyrica is not as bad on short term memory problems as Neurontin/ Gabapentin but with Lyrica I must use a cane due to the instability. This is apparently the problem with all anti-convulsant drugs per my Doc as I have requested substitutes. My only other option was narcotics which quite frankly don't work as well as Lyrica. Neurontin basically turned me into a zombie.Definitely discuss this with your doctor as the drugs are pretty much the same thing but Lyrica usually requires smaller doses.
23 Jan 2013
I've got to go somewhere in a minute but I wanted to give you a quick answer from my experience.
I've taken both at the same rime as prescribed by my doctor. I've stayed on Lyrica since 2006.
Feel free to ask me any other questions & I'll be happy to answer them when I'm back available! All the best!, Di
23 Jan 2013
You need to talk to your doctor immediately. They are the best ones to help you make a decision on which 1 help you more. I was prescribed lyrica and suffered many of the side effects that you have described. I was then switch 2 1800 milligrams of neurontin. the side effects disappeared after starting the neurontin and stopping the lyrica. I would not recommend making any changes without talking to your doctor first. They are both strong antidepressant drugs. You may not be able to take both at the same time. But again only your doctor can make that decision. It's in your best interest to follow up with your physician as soon as possible. I hope you find the answers you need.
23 Jan 2013
I have a Question, how long have you been on each of these drugs ?
I have taken both of these drugs together for about 10yrs & never had a problem.
I take 900mg 3 times day & lyrica 75, mg. twice a day.
I take the Neurontin/Gabapentin my Hot flashes & Neuropathy. I take the lyrica for my Fibromyalgia & never have had am issue with
23 Jan 2013
I was on Cymbalta and Lyrica at the same time (Cymbalta is very similar in effect to Lyrica, Neurontin and Savella, but Cymbalta is marketed as an anti-depressant). My pharmacist, who I see for Wellness Counseling (nutrition & supplements) had a fit when she learned I was on both. I had obtained one of them from the mail-order pharmacy or my pharmacist would've caught this sooner. She said this type medication, which helps with nerve pain in my case, causes the brain to scramble signals from the nerves. It causes the medication to be deposited in your fat cells and, over time, each of these meds can also cause more neuropathy. So her advice, as well as the head pharmacist, was to get off one or the other. - ElizaJane
31 Dec 2013
Not to scare you but those also sound as symptoms of Multiple Sclerosis, (MS). MS also causes painful muscle spasms which could possibly lead to a misdiagnosis of Fibromyalgia. I have MS and Lupus and frequently suffer the same symptoms you described, including the anxiety. One of my old doctors also diagnosed me with Fibromyalgia but I think it is easy for doctors to diagnose you with this instead of looking further. Have you had MRI's of your brain done, with and without contrast? I ask because when I described these same symptoms to my rheumatologist, he has me take them and they found lesions in my brain which is one of the major factors when looking in a possible MS diagnosis. I hope this is not the case for you since it is a horrible disease to deal with. I wish you lots of luck.
10 Mar 2015
I absolutely say the answer is NO you should not be taking them together. My doctor said so as well. I stopped Lyrica due to major memory problems and blurred vision. It gave me better relief than the Gabapentin I'm on now, but neither drug is good for me. I intend to stop Gabapentin as well. I have major back (scoliosis) issues and became dependent on opioids so this was dr's suggestion. I dislike both drugs. Gabapentin is for seizure and makes me feel lethargic and dispassionate about anything in life. It's like a major depressant for me. Don't take them together. I don't want to end up with Alzheimers or other dementia issues so I don't like either drug. If it gives one or the other gives you great relief for fibromialgia; that's up to you.
24 Jul 2015
I don't know whether you *should*, but I can tell you that I've taken 150 mg of Lyrica 4x/day AND 800 mg of neurontin (gabapentin) 4x/day for 5 years with no problems other than mild side effects. Sure I don't enjoy "fuzzy-brain" or needing extra sleep, but it beats having tingling and burning pain in my feet!
My doctor had me try Cymbalta® 8 years ago, and *that* was a DISASTER! Before taking it, be sure you have family or a "buddy" who can help monitor your moods. The pain management was effective, but the total breakdown of my normal impulse control led to a spending spree that left me in serious debt, requiring family loans to help pay off. It can also increase suicidal tendencies in some people.
17 Sep 2015
I was taking gabapentine and tramadol about 2 years ago for the burning and stinging in my feet. I got little relief. The Drs changed me to lyrica and cymbalta. I get a little more relief but still have a pain level of 4-6 every day. The Drs tell me there is nothing more to help. That is very discouraging! I also take remeron for depression. I am trying to research if I can take lyrica and gabepenton together.
18 Sep 2015
Sorry I know I'm not a doctor and shouldn't give medical advice but I have Fibro and chronic pain and some other things but anyway no wonder your tired and dizzy omg it's a wonder your awake enough to type this question seriously! That is a lot of Neurontin and Lyrica to try and stay awake on and 3 of the medications you listed cause dizziness and blurred vision and 2 that I know of off the top of my head without looking the rest of them up cause memory issues. I have been on all of them at one time or another. In my personal opinion you need at least a second opinion and idk what that's suppose to mean "doesn't want you on pills the rest of your life" or something like that you said your doc said ??? What??? Well us know what it's not him that has to love with your symptoms and pain everyday, doctors make me so mad, sorry but they do !! Get another opinion please! You should not have to live like this and to top it all off your still in pain how crazy is that !!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... night. Now she is on Lyrica and she still has the sleepiness, but not as much. She still feels drunk and uncoordinated. Will the side effects get ...
2 answers • 21 Nov 2009
Will there ever be enough money to induce the drug companies to come up with a med for fibromyalgia?
... that doesn't have so many side effects?? I've taken, or am taking, just about everything listed for it, currently weaning off Lyrica, ...
3 answers • 7 Dec 2009
Recently,I am noticing some blurred vision. Could this be Lyrica related ?
3 answers • 14 Nov 2011
... weight..which wasn't good due to my back condition, and it made my hands and feet swell. So I'm scared to try Lyrica. Does anyone have ...
3 answers • 27 Nov 2011
I am a dialysis patient with painful toes due to lack of circulation. I have never had tremors before I began taking Neurontin and then Lyrica, so my ...
1 answer • 7 Feb 2012